Dissident AIDS Database
|HIV drugs||AZT/PIs||Side effects||Hypersensitivity|
|Adverse Effects Associated With Use of Nevirapine in HIV Postexposure Prophylaxis for 2 Health Care Workers [first case]|| ||Johnson S, Baraboutis JG.
| ||“A severe hypersensitivity reaction is a known complication of nevirapine and can present as ... a systemic syndrome with predominant cutaneous manifestations referred to as hypersensitivity syndrome (HSS)... We report a case of a severe systemic reaction with rash in a health care worker shortly after administration of a nevirapine-containing PEP [post-exposure prophylaxis] regimen...In light of the increased reports of severe hypersensitivity reactions to nevirapine, we suggest that this agent not be used for PEP until the incidence and full spectrum of nevirapine toxicity is clear, particularly if the risk of HIV seroconversion following a needlestick (0.3%) is equal to or less than the risk of this life-threatening complication.”|
| ||JAMA. 2000 Dec 6.||2000|